Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Sudden spinal pain due to residual nerve damage from an accident. On prednisone. Painful swelling in the ankle and edema in the body. Why?

I m a 28 year old female, 5 8 and about 150 lbs. I suffered from sudden onset spine pain in February and my doctor put me on Prednisone (6 day dose pack) and bedrest before sending me to the hospital for x-rays and a MRI . I came back negative for cancer/tumors/MS, and apparently the pain is being caused by residual nerve damage from a prior accident. The Prednisone caused my body to retain massive amounts of water, which in turn gave me pitting edema . I thought the Prednisone was out of my system, but every few weeks, the pitting edema comes back. I was sent back to the hospital to be checked for blood clots/ heart problems, but nothing was found. Why am I still having pitting edema? I never experienced it before I was put on Prednisone. Is it possible that the Prednisone is still in my system? Additionally, I used an ice pack (wrapped) to help ease the painful swelling in my ankle and now I have an ice burn on my skin. Will the edema make my skin more prone to burns? Is there anything I can do to fix the edema (long term solution)? My doctor seems to think it s not an issue, but I m going out of my mind. Any help would be greatly appreciated!
Asked On : Fri, 1 Jun 2012
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Thank for asking to HCM
I really appreciate your concern I red all the story given here and came on this conclusion that taking the steroid without the proper clinical reason is not at all advisable because this could cause numbers of side effects, you do not seems to have any problems that could need steroid therapy, it is just the functional condition you have, hope this information helps you, have a nice day.
Answered: Sat, 10 May 2014
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor